Isotretinoin-induced acute severe myopathy involving pelvic
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Case Report
A 25-year-old male dentist presented with recurrent episodes of intensely pruritic follicular pustules on the scalp from last 3 years. The lesions would start from the vertex and then extend peripherally; each episode was followed by scarring. There was no history of any systemic complaint. General physical examination and systemic examination were noncontributory. Mucosae and nails were not affected. Skin biopsy from the lesions showed neutrophilic infiltrate at the follicular infundibulum with a pathological diagnosis of folliculitis decalvans. After sending baseline hemogram, liver chemistry, and complete lipid profile, the patient was started on isotretinoin 20 mg capsules daily to be taken with food. In view of a slow response, this dose had been doubled by another dermatologist to 40 mg daily. In addition, the patient was prescribed topical antibacterial washes. The patient responded well to the revised dose of isotretinoin, but 1 month into treatment the patient had to travel a long distance. On reaching his destination, he experienced severe body cramps and a generalized feeling of ill-health. He was flown back home and brought to the hospital. On reception in the hospital, the patient was listless, ill-looking, and febrile. Systemic examination showed the patient had tachycardia. Musculoskeletal examination revealed normal joints; however, there was a weakness of lower limb and girdle muscles.....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5051260/
Preview
Like
Comment
Share